Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.
I believe that I can help you.
Clonazepam is an antianxiety medication that is used for panic attacks rather than just for Generalized Anxiety Disorder (GAD).
There are several things that may be happening.
-You are already on the optimal dose of 1 mg per day, based on studies. Nevertheless, some patients are given up to 4 mg per day
-Clonazepam is a benzodiazepine; there is another drug of this class which is more effective, and this is lorazepam (Ativan).
-If you have been taking clonazepam for a long time, it could have lost its effectiveness. This is typical. It is also addicting, so you must keep that in mind.
I suggest that you talk to your physician (or with a psychiatrist who is a psychotropic drug specialist) about changing to another drug, or increasing dose, or weaning off altogether and using something else.
Ask your physician about buspirone (BuSpar) which can be very effective in lowering your anxiety level.
Also, on the long term you could ask about bupropion (Wellbutrin) which is an antidepressant with excellent antianxiety properties.
Unlike most other antidepressants it does NOT promote weight gain.
I shall keep you in my prayers. You are very welcome. I wish you my best.
my doctor put me on it for my change of life i had breast cancer in 2010 it ws 99 % e positive ive been having nite sweas and crying at a drop of a hat
This sounds more like depression than anxiety. Speak to your doctor about weaning you off the clonazepam and trying the bupropion (Wellbutrin).